Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 16, 2006, 5:27 PM CDT for Gove County, Sheridan County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2006, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 16, 2006, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Gove County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -518 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 162230
FFWGLD
KSC063-179-170130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM CDT FRI JUN 16 2006
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHERIDAN COUNTY IN NORTHWEST KANSAS
THIS INCLUDES THE CITY OF HOXIE
NORTHERN GOVE COUNTY IN WEST CENTRAL KANSAS
THIS INCLUDES THE CITIES OF...QUINTER...GOVE
* UNTIL 830 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF SEVERE THUNDERSTORMS IN THE AREA.
RAINFALL RATES EXCEEDING AN INCH AN HOUR ARE EXPECTED WITH THESE
STORMS. THESE INTENSE RAINFALL RATES...COMBINED WITH LAST NIGHTS
HEAVY RAIN WILL PRODUCE AREAS OF FLASH FLOODING. AT 519 PM CDT...LAW
ENFORCEMENT REPORTED WATER OVER THE ROADWAY NEAR GRINNELL AND
ADDITIONAL RAIN WILL CONTINUE TO CAUSE FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TASCO...
SELDEN...SEGUIN...PARK...GRINNELL...GRAINFIELD AND ANGELUS
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 77 AND 112.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3890 10080 3893 10016 3955 10017 3956 10071
3914 10070 3912 10080
$$
JRM1 follow-up statement
000
WGUS73 KGLD 170123
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT FRI JUN 16 2006
KSC063-179-170131-
SHERIDAN KS-GOVE KS-
821 PM CDT FRI JUN 16 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT (830 PM CDT) FOR
NORTHERN GOVE AND SHERIDAN COUNTIES...
OCCASIONAL LIGHT RAIN WILL CONTINUE THROUGH THE EARLY EVENING HOURS
AND SHOULD COME TO AN END BY MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS
WILL BE LESS THAN A QUARTER OF AN INCH. THEREFORE THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3890 10080 3893 10016 3955 10017 3956 10071
3914 10070 3912 10080
$$
KILLINGSWORTHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 5:22 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 16, 5:22 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
422 PM MDT FRI JUN 16 2006
.UPDATE...
UPDATED ZONES AND GRIDS FOR CANCELLATION OF SEVERE THUNDERSTORM
WATCH 489 FOR YUMA...KIT CARSON AND CHEYENNE COUNTIES IN C0LORADO.
OTHERWISE NO OTHER CHANGES. WATCH 489 CONTINUES FOR NORTHWEST
KANSAS COUNTIES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR KSZ003-KSZ004-
KSZ015-KSZ016-KSZ028-KSZ029-KSZ042.
NE...NONE.
CO...NONE.
&&
FSHazardous weather outlook, Jun 16, 11:56 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1056 AM MDT FRI JUN 16 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1156 AM CDT FRI JUN 16 2006 /1056 AM MDT FRI JUN 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE TRI STATE AREA AS A STRONG UPPER LEVEL DISTURBANCE SLIDES ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE AREA TODAY...BUT THE AREA MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND EAST OF A TRIBUNE KANSAS TO TRENTON NEBRASKA LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THERE WILL BE A SMALL POSSIBILITY OF TORNADOES AS THUNDERSTORMS BEGIN TO DEVELOP THIS AFTERNOON ALONG A COLD FRONT. A VERY MOIST ATMOSPHERE WILL ALSO ALLOW FOR STORMS TO PRODUCE PERIODS OF HEAVY RAIN DURING THE AFTERNOON AND EVENING. THIS RAIN WILL FALL IN AREAS THAT ARE ALREADY SATURATED FROM 1 TO 4 INCHES OF RAIN LAST NIGHT...BRINGING THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA...MAINLY ALONG AND EAST OF A SELKIRK TO NORCATUR LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY MORNING AND EARLY AFTERNOON GENERALLY SOUTH OF GRAHAM TO GOVE COUNTY LINE. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 16, 4:03 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 303 PM MDT FRI JUN 16 2006 KSZ042-162130- WICHITA- 403 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WICHITA COUNTY IN WEST CENTRAL KANSAS... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LYDIA...OR 10 MILES SOUTH OF LEOTI...AND MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
Local storm report, Jun 16, 4:10 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
310 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL TRENTON 40.17N 101.01W
06/16/2006 E0.75 INCH HITCHCOCK NE TRAINED SPOTTER
0306 PM HAIL LEOTI 38.48N 101.36W
06/16/2006 E1.00 INCH WICHITA KS EMERGENCY MNGR
&&
SBLAIRLocal storm report, Jun 16, 4:18 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
318 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 3 NE LEOTI 38.51N 101.32W
06/16/2006 E0.88 INCH WICHITA KS PUBLIC
&&
SBLAIRLocal storm report, Jun 16, 4:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
326 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 13 NE LEOTI 38.62N 101.19W
06/16/2006 E60 MPH WICHITA KS TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 16, 5:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST OAKLEY 39.13N 100.85W
06/16/2006 M61 MPH LOGAN KS MESONET
KSN WEATHER LAB STATION
0402 PM HAIL 1 S OAKLEY 39.11N 100.85W
06/16/2006 E0.75 INCH LOGAN KS TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 16, 5:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST OAKLEY 39.13N 100.85W
06/16/2006 M64 MPH LOGAN KS MESONET
KSN WEATHER LAB STATION
0415 PM HAIL GRINNELL 39.12N 100.63W
06/16/2006 E1.00 INCH GOVE KS EMERGENCY MNGR
60 MPH WIND GUSTS ALONG WITH 1.00 INCH HAIL
&&
SBLAIRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 61 min |
| Jun 15, 7:32 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 43 min |
| Jun 15, 7:53 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 67 min |
| Jun 15, 8:09 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 66 min |
| Jun 15, 8:18 PM CDT | Tornado Warning | GLD | Gove | 27 min |
| Jun 15, 9:00 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 45 min |
| Jun 15, 10:45 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 60 min |
| Jun 16, 11:10 AM CDT | Flash Flood Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 10 hr |
| Jun 16, 1:32 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 58 min |
| Jun 16, 1:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 59 min |
| Jun 16, 1:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| Jun 16, 2:04 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 26 min |
| Jun 16, 2:08 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 60 min |
| Jun 16, 2:25 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:37 PM CDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| Jun 16, 2:37 PM CDT | Tornado Warning | GLD | Norton | 23 min |
| Jun 16, 2:44 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 26 min |
| Jun 16, 2:53 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins, Thomas | 52 min |
| Jun 16, 3:32 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 24 min |
| Jun 16, 4:00 PM CDT | Flash Flood Warning | GLD | Logan, Wichita | 3 hr |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 38 min |
| Jun 16, 4:32 PM CDT | Tornado Warning | GLD | Logan | 28 min |
| Jun 16, 4:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 53 min |
| Jun 16, 5:11 PM CDT | Tornado Warning | GLD | Sheridan, Thomas | 34 min |
| Jun 16, 5:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 39 min |
| Jun 16, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 36 min |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.